| Model Number |
004501 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/10/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the customer seemed to be experiencing some issues with the ellik evacuator cracking open during use.The ones they recently purchased were to replace some that were doing this.However, one of the new ones also split yesterday.They are just trying to troubleshoot what could be causing this.
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.1sample were confirmed to exhibit the reported failure.The device had not met specifications.The product was used for patient treatment.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used ellik evacuator.Visual inspection of the sample noted the ellik evacuator had a split on the parting line.This does not meet specification which states "bulbs must be undamaged".The potential root cause for this event could be ¿bulb or connecting joint is damaged, bulb not to specification, pin-hole crack in bulb".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "bard® ellik evacuator caution: this product contains natural rubber latex which may cause allergic reactions.Sterilized using ethylene oxide fill with solution.Displace all air before using.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Note: for use with resectoscope sheath manufactured by r.Wolf and k.Storz.A separate adapter is enclosed for use with resectoscope sheath manufactured by acmi." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
Event or Problem Description
It was reported that the customer seemed to be experiencing some issues with the ellik evacuator cracking open during use.The ones they recently purchased were to replace some that were doing this.However, one of the new ones also split yesterday.They are just trying to troubleshoot what could be causing this.Per additional information received on 23aug2022, stated that they did not know exactly how long the device had been in use or how many uses, however they did know that it was one of the newer ones they had purchased.No medical intervention was needed for the patient.Stated that the operating room had 4 other bulbs that appeared to be newer that had also done the same thing within a month's timeframe.Customer just wanted to figure out the underlying cause of why that was happening to prevent having to continue purchasing replacements.